Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Whats Facial Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Whats my current option in Dealing body and facial wasting?

I was diagnosed last Feb 2011. Took lamivudine + zidovudine and Efavirenz since May 2011. I never had any bad experiences, in fact I never experienced vivid dreams, etc. In short, I had a very good relationship with my therapy at that time. Just...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. The drug in the regimen that you are taking has been linked to a greater risk of facial and body wasting is zidovudine (AZT, Retrovir, Combivir). Studies have shown that changing AZT to tenofovir (Viread) will prevent... Read more »

Facial wasting vs. lipoatrophy

Dr. Moyle,Welcome to the site! I have been a fan of this area for a while.What really is the... Read more »

possible supplements for facial wasting?

Dr. Young,If I understand it correctly, Nelson Vergal in the Body's Nutrition and Wellness... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
Body Positive

Fighting Wasting

On March 24, 2000, Nutritionists In AIDS Care (NIAC) and the AIDS Wasting Foundation (AWF) presented an all-day conference at Hunter College in New York City. The conference was entitled "Progressive Management of AIDS Wasting: 2000," and one of... Read more »
TheBody.com

What's New at The Body, April 28, 2008

Hot Topics at The Body's 'Ask the Experts' Forums, April 28, 2008 ... Read more »
Connect With Others

Facial Wasting

Posted by Anonymous, 2 Replies
Has anyone found a way to deal with facial wasting? I'm not on treatment yet but still have terrible facial wasting.

Read more »

question about facial wasting

Posted by Anonymous
Is facial wasting from the disease or the meds ?

Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »

Facial wasting

Posted by Anonymous, 1 Reply
Can anyone tell me about treatments that have helped them with facial wasting? My face just 'sunk', more or less, overnight. This is really bothersome and my doctor said there is nothing to be done. Please respond. Thank you.

Read more »